New Mexico, 2007

Wildfire in New Mexico, November 19 to 24, 2007

November 19 to 24, 2007 · NWS ABQ · 1 event in 1 county or zone

A small human caused wildfire which began in the southern Manzano Mountains early in the morning on the 19th grew to around 7000 acres early on the 21st. Three residences and 4 outbuildings were destroyed.

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A small human caused wildfire which began in the southern Manzano Mountains early in the morning on the 19th grew to around 7000 acres early on the 21st. Three residences and 4 outbuildings were destroyed. Nearly 100 people were evacuated prior to Thanksgiving Day in the villages of Punta de Agua and Manzano.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 19, 2:59 AM MST, 1 minute earlier.

Area forecast discussion, Nov 19, 2:59 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST MON NOV 19 2007

.DISCUSSION...
CURRENT MAPS SHOWING RIDGE ALOFT BROADLY FROM EASTERN PACIFIC EAST
OVER NEW MEXICO TO THE TEXAS GULF COAST...WITH SURFACE HIGH PARKED
OVER THE FOUR CORNERS. PATTERN WILL SET UP A WARM AND SUNNY START
TO THE HOLIDAY WEEK BEFORE THINGS CHANGE DRAMATICALLY BY MIDWEEK.

SHORT TERM...TODAY AND TONIGHT...DEEPENING LEE SIDE TROUGH FROM
THE COLORADO FRONT RANGE SOUTHWARD TO THE TEXAS PANHANDLE WILL
DRAW WEST AND SOUTHWEST LOW LEVEL FLOW OVER THE STATE...AND WILL
PRODUCE ANOTHER ROUND OF ABOVE NORMAL TO RECORD TEMPERATURES
STATEWIDE FOR LATE NOVEMBER. COLD FRONT CURRENTLY FROM WYOMING
WEST TO NORTHERN CALIFORNIA WILL DROP SOUTH TO THE FOUR CORNERS
LATE TONIGHT TO PROVIDE FIRST GENTLE NOTICE OF CHANGES IN STORE
FOR THE LAST HALF OF THE UPCOMING WORK WEEK.

LONG TERM...INTO TUESDAY...RIDGE BREAKING DOWN ALOFT ALLOWING
MODEST DIG OF TROUGH ALOFT FROM HUDSONS BAY IN NORTHERN CANADA
SOUTHWARD TO THE FOUR CORNERS...AS ASSOCIATED SURFACE LOW DEEPENS
OVER THE TEXAS PANHANDLE. COLD FRONT DRAPED ALONG COLORADO BORDER WILL
SAG SOUTHWARD NEAR STRONGEST COLD ADVECTION OVER NORTHEAST PORTION
OF THE STATE WITH RAPID TEMPERATURE DROP IN THE DOUBLE DIGITS AS
THE FRONT MOVES THROUGH. GUSTY WINDS ARE IN THE CARDS FROM
INTERSTATE 40 NORTHWARD EAST OF THE CENTRAL MOUNTAIN CHAIN. FIRST
ISOLATED SNOW SHOWERS OVER SOUTHEAST COLORADO WILL SMEAR SOUTHWARD
AFTER MIDNIGHT MAINLY NORTH OF A LINE FROM LAS VEGAS TO
CLAYTON TOWARD THE COLORADO BORDER BY MORNING.

INTO WEDNESDAY...COLD FRONT SETTING UP ALONG THE CENTRAL MOUNTAIN
CHAIN...WITH STEEP SLIDE IN TEMPERATURES. NORTHEAST PORTIONS OF
THE STATE WILL HAVE TROUBLE GETTING OUT OF THE 30S...AS
TEMPERATURE REGIME FALLS WELL BELOW NORMAL STATEWIDE WITH PLANS TO
STAY THERE FOR REMAINDER OF THE HOLIDAY WEEKEND. TROUGH ALOFT
SETTING UP FROM WESTERN ONTARIO TO THE TEXAS PANHANDLE WILL VEER
FLOW ALOFT TO NORTHWEST...AND HIGH PRESSURE BUILDING IN OVER THE
TEXAS PANHANDLE WILL SUPPORT BLAST OF EAST WINDS THROUGH THE
CENTRAL MOUNTAIN CHAIN LATE WEDNESDAY. MORE ROUNDS OF RAIN AND
SNOW SHOWERS SLATED FOR THE NORTHEAST...CLOSER TO THE TROUGH AXIS
AND ASSOCIATED DYNAMICS.

THANKSGIVING THROUGH SATURDAY...WEATHER SYSTEM TAKING SHAPE OVER
SNAKE RIVER VALLEY IN SOUTHERN IDAHO WILL DIG TROUGH TO NORTHERN
ARIZONA AND AIM 300 MB JET AT CENTRAL NEW MEXICO ON THANKSGIVING.
STRONG PRESSURE GRADIENT ACROSS CENTRAL MOUNTAIN CHAIN WILL
MAINTAIN GAP FLOW ACROSS RIO GRANDE VALLEY FOR
THANKSGIVING...WHILE STATE OVERSPREAD WITH CLOUDS...SHOWERS...AND
HIGH ELEVATION SNOWS DURING THE DAY. TROUGH AMPLIFIES ON
FRIDAY...WITH GFS ADVERTISING TROUGH EXTENSION FROM THE CANADIAN
ARCTIC TO EL PASO...AND JET STREAK ROUNDING BASE OF THE TROUGH
HEADING INTO THE WEEKEND TO MAINTAIN BROAD AREAS OF RAIN AND SNOW
SHOWERS FOR FRIDAY AND SATURDAY...AND TEMPERATURES RUNNING WELL
BELOW NORMAL.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  33  62  32 /   0   0   0   0
GALLUP..........................  71  26  65  26 /   0   0   0   0
GRANTS..........................  68  24  66  27 /   0   0   0   0
GLENWOOD........................  76  34  74  34 /   0   0   0   0
CHAMA...........................  66  23  58  21 /   0   0   0   5
LOS ALAMOS......................  66  35  62  28 /   0   0   0   0
RED RIVER.......................  62  23  54  21 /   0   0   0  10
TAOS............................  67  22  63  24 /   0   0   0   5
SANTA FE........................  67  33  64  30 /   0   0   0   5
SANTA FE AIRPORT................  69  33  65  32 /   0   0   0   0
ESPANOLA........................  72  26  68  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  72  41  68  39 /   0   0   0   0
ALBUQUERQUE VALLEY..............  72  32  69  35 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  69  41  65  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  72  34  68  37 /   0   0   0   0
SOCORRO.........................  73  33  71  36 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  66  36  62  31 /   0   0   0   0
MORIARTY/ESTANCIA...............  72  27  68  31 /   0   0   0   0
CARRIZOZO.......................  70  35  68  37 /   0   0   0   0
RUIDOSO.........................  67  35  64  35 /   0   0   0   0
RATON...........................  75  30  67  28 /   0   0   0  10
LAS VEGAS.......................  73  36  68  28 /   0   0   0  10
ROY.............................  76  39  67  29 /   0   0   0   5
CLAYTON.........................  78  42  70  28 /   0   0   0  10
SANTA ROSA......................  81  37  78  33 /   0   0   0   0
TUCUMCARI.......................  82  41  79  33 /   0   0   0   5
FORT SUMNER.....................  81  39  79  35 /   0   0   0   0
CLOVIS..........................  79  42  78  35 /   0   0   0   0
PORTALES........................  80  40  79  34 /   0   0   0   0
ROSWELL.........................  81  39  81  41 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Nov 18, 5:48 AM MST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MST SUN NOV 18 2007

NMZ001>021-026-191300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
548 AM MST SUN NOV 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE FOR WINTRY PRECIPITATION TO IMPACT THE NORTHERN
MOUNTAINS AND NORTHEAST HIGHLANDS TUESDAY NIGHT INTO WEDNESDAY
MORNING.

A BETTER CHANCE FOR SNOW ON FRIDAY AND SATURDAY ACROSS MUCH OF
THE STATE DURING OVERNIGHT HOURS AND ESPECIALLY IN HIGHER TERRAIN.
THE EXACT TRACK AND TIMING OF THIS WINTER WEATHER MAKER REMAINS A
BIT UNCERTAIN TO HIGHLIGHT A SPECIFIC AREA OR AREAS OF GREATEST
IMPACT.

THESE TWO STORMS COULD ALSO PRODUCE MODERATE TO STRONG EAST CANYON
WINDS IN THE RIO GRANDE VALLEY WEDNESDAY NIGHT AND FRIDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

01

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Sandia/Manzano Mountains

When
November 19, 3:00 AM MST to November 24, 6:00 AM MST
Where
Sandia/Manzano Mountains forecast zone
Property damage
$500,000
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63206.